Noah Levit, PhD, MD, is a third-year postgraduate dermatology resident at the University of Colorado, Anschutz Medical Campus. His interests include cutaneous toxicity, oncodermatology, and improving access to dermatologic care for cancer patients
You Might Also Like
Explore This IssueSeptember 2018
Steven Carsons, MD, is chief of the Division of Rheumatology, Allergy and Immunology and program director of the rheumatology fellowship program at NYU Winthrop Hospital in New York.
ad goes here:advert-1
SCROLL TO CONTINUE
The authors would like to thank the following: Elise Belilos, MD, Rheumatology Division, NYU Winthrop Hospital; Gary Rosenblum, MD, Rheumatology Division, NYU Winthrop Hospital; Kristina Belostocki, MD, Rheumatology Division, NYU Winthrop Hospital; Eun Ji Kwon, MD, Dermpath Diagnostics Pathology Associates
- McDermott D, Atkins M. PD-1 as a potential target in cancer therapy. Cancer Med. 2013 Oct;2(5):662–673.
- Suarez-Almazor M, Kim S, Abdel-Wahab N, Diab A. Review: Immune-related adverse events with use of checkpoint inhibitors for immunotherapy of cancer. Arthritis Rheumatol. 2017 Apr;69(4):687–699.
- Naidoo J, Page DB, Li BT, et al. Toxicities of the anti-PD-1 and anti-PD-L1 immune checkpoint antibodies. Ann Oncol. 2015 Dec;26(12):2375–2391.
- Zimmer L, Goldinger SM, Hofmann L, et al. Neurological, respiratory, musculoskeletal, cardiac and ocular side-effects of anti-PD-1 therapy. Eur J Cancer. 2016 Jun;60:210–225.
- Spain L, Diem S, Larkin J. Management of toxicities of immune checkpoint inhibitors. Cancer Treat Rev. 2016 Mar;44:51–60.
- Gaillard S, Secord A, Monk B. The role of immune checkpoint inhibition in the treatment of ovarian cancer. Gynecol Oncol Res Pract. 2016 Nov 24;3:11.
- Min KJ, Ouh YT, Hong HR, et al. Muscle weakness and myalgia as the initial presentation of serous ovarian carcinoma: A case report. J Ovarian Res. 2014 Apr 23;7:43.
- Whitmore SE, Rosenshein NB, Provost TT. Ovarian cancer in patients with dermatomyositis. Medicine (Baltimore). 1994 May;73(3):153–160.
- Levine SM. Cancer and myositis: New insights into an old association. Curr Opin Rheumatol. 2006 Nov;18(6):620–624.
- Sigurgeirsson B, Lindelöf B, Edhag O, Allander E. Risk of cancer in patients with dermatomyositis or polymyositis. N Engl J Med. 1992 Feb 6;326(6):363–367.
- Mammen AL. Statin-associated autoimmune myopathy. N Engl J Med. 2016 Feb 18;374(7):664–669.
- Hansen KE, Hildebrand JP, Ferguson EE, Stein JH. Outcomes in 45 patients with statin-associated myopathy. Arch Intern Med. 2005 Dec 12–26;165(22):2671–2676.
- Heinzerling L, Ott PA, Hodi FS, et al. Cardiotoxicity associated with CTLA4 and PD1 blocking immunotherapy. J Immunother Cancer. 2016 Aug 16;4(50):1–11.
- Johnson DB, Balko JM, Compton ML, et al. Fulminant myocarditis with combination immune checkpoint blockade. N Engl J Med. 2016 Nov 3;375(18):1749–1755.
- Tarrio ML, Grabie N, Bu DX, et al. PD-1 protects against inflammation and myocyte damage in T cell-mediated myocarditis. J Immunol. 2012 May 15;188(10):4876–4884.
- Lucas JA, Menke J, Rabacal WA, et al. Programmed death ligand 1 regulates a critical checkpoint for autoimmune myocarditis and pneumonitis in MRL mice. J Immunol. 2008 Aug 15;181(4):2513–2521.
- Goldinger SM, Stieger P, Meier B, et al. Cytotoxic cutaneous adverse drug reactions during anti-PD-1 therapy. Clin Cancer Res. 2016 Aug 15;22(16):4023–4029.
- Lo JA, Fisher DE, Flaherty KT. Prognostic significance of cutaneous adverse events associated with pemrolizumab therapy. JAMA Oncol. 2015 Dec;1(9):1340–1341.
- Ziemer M, Koukoulioti E, Beyer S, et al. Managing immune checkpoint-inhibitor-induced severe autoimmune-like hepatitis by liver-directed topical steroids. J Hepatol. 2017 Mar;66(3):657–665.
- Johncilla M, Misdraji J, Pratt DS, et al. Ipiimumab-associated hepatitis: Imaging and clinicopathologic characterization in a series of 11 cases. Am J Surg Pathol. 2015 Aug;39:1075–1084.
- Kimura T, Fukushima S, Miyashita A, et al. Myasthenic crisis and polymyositis induced by one dose of nivolumab. Cancer Sci. 2016 Jul;107(7):1055–1058.
- Shirai T, Sano T, Kamijo F, et al. Acetylcholine receptor binding antibody-associated myasthenia gravis and rhabdomyolysis induced by nivolumab in a patient withmelanoma. Japanese J Clin Onc. 2016 Jan;46(1):86–88.